Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


is Questran safe for lipids
Mar 16, 2002

I have been on Vericept, d4t, and 3tc for 5yrs. Have had on going prob. with lipids. Statins work fast but cause knee pain. Have slight elevated liver enzymes. My Dr. wants to give me Questran / Cholestyramine for lipids is this safe with my med? My chholesterol is 271 and triglceride 465

Response from Dr. Henry

Cholestyramine is usually used when the LDL fraction (Bad cholesterol) is elevated. I would be concerned about the drug binding to your HIV meds in the gut and decreasing absorption. In general use of cholestyramine in the setting of high lipids on HIV drugs is not recommended. If the triglycerides are high then the cholesterol elevation is often in the VLDL fraction (not LDL). Fenofibrate or clofibrate can be helpful. Long-acting niacin is soon to be studied by the ACTG for this. Switching your HIV meds around (off D4T and Viracept) could help depending on what you get switched to and what your treatment options are. Exercise and diet can also help. KKH



Previous
Sleeping pill
Next
numbness on hands, is a side effect of zerit and epivir?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement